Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jun 25, 2024, 1:40 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2024, 1:40 PM MST (20:40 UTC)
- Expired
- Jun 25, 2024, 4:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 96 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485
WGUS55 KFGZ 252040
FFWFGZ
AZC005-025-252345-
/O.NEW.KFGZ.FF.W.0013.240625T2040Z-240625T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
140 PM MST Tue Jun 25 2024
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Coconino County in north central Arizona...
Yavapai County in west central Arizona...
* Until 445 PM MST.
* At 140 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
J.D. Dam Lake, Whitehorse Lake, Sycamore Point, Sycamore Falls,
Scholz Lake, Garland Prairie, Sycamore Canyon, Sherwood Forest
Estates, Parks, Sycamore Canyon Wilderness and Red Rock-Secret
Mountain Wilderness.
This includes the following recreation areas and campgrounds...
White Horse Lake Campground and Taylor Cabin Line Camp.
This includes the following swimming holes...
Sycamore Falls, Lower Sycamore Falls "The Golden Pond" and Paradise
Forks.
This includes the following creeks, washes and rivers...
Sycamore Creek, Spring Creek, Tule Tank Wash, Volunteer Wash, Dry
Creek and JD Dam Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding of washes and creeks will occur, some dirt roads will
become muddy and impassable. Paved roads and underpasses could
become flooded as well.
&&
LAT...LON 3520 11208 3525 11204 3524 11199 3523 11195
3517 11200 3498 11188 3496 11195 3494 11205
3514 11204
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
McCollum2 follow-up statements
403
WGUS75 KFGZ 252156
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
256 PM MST Tue Jun 25 2024
AZC005-025-252345-
/O.CON.KFGZ.FF.W.0013.000000T0000Z-240625T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-Yavapai AZ-
256 PM MST Tue Jun 25 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MST THIS
AFTERNOON FOR COCONINO AND YAVAPAI COUNTIES...
At 252 PM MST, Heavy rain producing thunderstorms have ended.
However, flash flooding is ongoing or expected to begin shortly due
to 2.5 to 3.5 inches of rainfall estimated by radar earlier.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of creeks, normally dry
washes and roads.
Some locations that will experience flash flooding include...
J.D. Dam Lake, Sycamore Point, Sycamore Falls, Scholz Lake,
Garland Prairie, Sycamore Canyon, Sherwood Forest Estates, Parks,
Sycamore Canyon Wilderness and Red Rock-Secret Mountain Wilderness.
This includes the following swimming holes...
Sycamore Falls, Lower Sycamore Falls "The Golden Pond" and Paradise
Forks.
This includes the following creeks, washes and rivers...
Sycamore Creek, Spring Creek, Tule Tank Wash, Volunteer Wash, Dry
Creek and JD Dam Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding of washes and creeks will occur, some dirt roads will
become muddy and impassable. Paved roads and underpasses could
become flooded as well.
&&
LAT...LON 3520 11208 3525 11204 3524 11199 3523 11195
3517 11200 3498 11188 3496 11195 3494 11205
3514 11204
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
McCollum320
WGUS75 KFGZ 252339
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
439 PM MST Tue Jun 25 2024
AZC005-025-252349-
/O.EXP.KFGZ.FF.W.0013.000000T0000Z-240625T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-Yavapai AZ-
439 PM MST Tue Jun 25 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 445 PM MST THIS AFTERNOON FOR
SYCAMORE CREEK THROUGH COCONINO AND YAVAPAI COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3520 11208 3525 11204 3524 11199 3523 11195
3517 11200 3498 11188 3496 11195 3494 11205
3514 11204
$$
EFLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 10:20 AM MST, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 25, 10:20 AM MST, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1020 AM MST Tue Jun 25 2024 .SYNOPSIS...Daily chances for afternoon and evening showers and thunderstorms will continue through Thursday. Activity will slowly decrease and become more focused over eastern Arizona by the weekend. && .DISCUSSION...A large-scale outflow moved across the state and into Nevada overnight, ensuring another moist day. 12Z KFGZ sounding is the most unstable and moist so far, there is very little to suppress convection and we expect an early start. This deep/unstable profile has a touch more shear when compared to yesterday and the threat for severe (hail) should not be overlooked. However, the primary threat is still heavy rain and slow-moving storms, that may lead to Flash Flooding. Adding a wrinkle to an otherwise standard, diurnally forced convective forecast, is a well-defined MCV over the I-10 between Phoenix and Tucson. This feature is progged to move into Yavapai County this evening, potentially prolonging convection later into the night. These features don't always pan out, especially if moving into a worked-over airmass, but we will need to keep an eye on it. Our ridge starts to get slightly suppressed and pushed southeastward on Wednesday, in advance of an approaching, long-wave trough to our north. This will not be enough to stop another active day, but you may see activity starting to slide eastward, just a bit. From Thursday through Saturday, the northern trough brings much drier mid-level air to our area and the Monsoon moisture boundary will be forced into southeastern Arizona. This will limit activity to southern Apache County, for the most part. Moisture may return heading into next week, but perhaps not as aggressive as what we have seen for the last week. No major updates planned this morning, perhaps we will tweak the 15Z-18Z PoPs a bit to reflect an earlier start, but that's about it. && .AVIATION...Tuesday 25/18Z through Wednesday 26/18Z...Outside of thunderstorm activity, mainly VFR conditions. From 19Z-03Z, SCT to NMRS SHRA/TSRA and ISOLD +TSRA will produce localized MVFR/IFR. Generally light winds outside of storms and storm outflow. OUTLOOK...Wednesday 26/18Z through Friday 28/18Z...Outside of thunderstorm activity, VFR conditions. From 19Z-03Z Wednesday and Thursday, SCT to NMRS SHRA/TSRA and ISOLD +TSRA will still produce localized MVFR/IFR. Generally light winds outside of storms and storm outflow. Storm activity primarily along and east of the I-17 corridor Thursday, shifting even farther east by Friday. Light winds becoming SW10-20g25kts during the daylight hours for Thursday/Friday. && .FIRE WEATHER...Today and Wednesday...Afternoon showers and thunderstorms continue. Winds will mainly be driven by outflows. Stronger storms will bring heavy rainfall, hail, lightning, and gusty, erratic winds. Min RHs ranging from 20 to 40 percent, with good overnight recoveries. Thursday through Saturday...Scattered showers and thunderstorms again Thursday, but the emphasis shifts primarily to the Mogollon Rim northeast and eastward. After Thursday, most of the central and western zones become drier, warmer and breezy. Afternoon storm chances continue for the eastern zones, but coverage becomes more isolated. Expect southwest winds 10 to 15 mph, gusts from 20 to 30 mph, each day. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...Peterson AVIATION...Peterson FIRE WEATHER...Peterson For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Local storm report, Jun 25, 10:01 AM MST, 3 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
1001 AM MST Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Funnel Cloud 4 WNW Twin Falls 36.89N 109.15W
06/21/2024 Apache AZ Trained Spotter
DELAYED REPORT from June 21: Rotating funnel
observed for approx 10 minutes with
supercell thunderstorm. Almost touched the
ground. Location estimated from landmarks.
&&
BAKLocal storm report, Jun 25, 10:35 AM MST, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
1035 AM MST Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Flash Flood 4 WSW Rough Rock 36.39N 109.93W
06/22/2024 Apache AZ Public
DELAYED REPORT from June 22. Report from
from social media. Road from Rough Rock to
Blackmesa washed out, with very large
boulders blocking the road. Time estimated
from radar data.
&&
BAKLocal storm report, Jun 25, 11:06 AM MST, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
1106 AM MST Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM Hail 4 SSE Tolikan (Sweetwat 36.80N 109.40W
06/21/2024 E1.25 Inch Apache AZ Public
DELAYED REPORT from June 21. Large hail
broke windows in and around Immanuel Mission
School. Time estimated from radar.
&&
BAKLocal storm report, Jun 25, 11:20 AM MST, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
1120 AM MST Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM Flash Flood 1 ENE Tolikan (Sweetwat 36.86N 109.40W
06/21/2024 Apache AZ Public
DELAYED REPORT from June 21. Several dirt
roads washed out and overtopped from flash
floods in the area...locations not specific.
Time estimated.
&&
BAKLocal storm report, Jun 25, 11:27 AM MST, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
1127 AM MST Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Tstm Wnd Dmg 4 SSE Tolikan (Sweetwat 36.80N 109.40W
06/21/2024 Apache AZ Public
DELAYED REPORT from June 21. Strong
thunderstorm winds blew roofs from
structures around Immanuel Mission.
Windblown hail broke windows. Time estimated
from radar.
&&
BAKLocal storm report, Jun 25, 1:35 PM MST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Flagstaff AZ
135 PM MST Tue Jun 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM Hail 1 NNE Flagstaff Airport 35.16N 111.66W
06/25/2024 M0.25 Inch Coconino AZ Public
Report with photo received on Facebook.
&&
PTKThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:05 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 6 hr |
| Jun 24, 6:20 PM MST | Special Weather Statement | FGZ | 25 min | |
| Jun 24, 6:47 PM MST | Special Weather Statement | FGZ | 28 min | |
| Jun 24, 7:44 PM MST | Special Weather Statement | FGZ | Yavapai | 31 min |
| Jun 24, 8:06 PM MST | Areal Flood Advisory | FGZ | Yavapai | 22 min |
| Jun 24, 8:28 PM MST | Flash Flood Warning | FGZ | Yavapai | 2 hr |
| Jun 25, 12:43 PM MST | Flash Flood Warning | FGZ | Coconino | 83 min |
| Jun 25, 1:04 PM MST | Flash Flood Warning | FGZ | Coconino | 2 hr |
| Jun 25, 1:29 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 31 min |
| Jun 25, 1:44 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 31 min |
| Jun 25, 2:42 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 31 min |
| Jun 25, 4:07 PM MST | Flash Flood Warning | FGZ | Gila, Navajo | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.